MAUDE Adverse Event Report: SYMMETRY SURGICAL INC. SYMMETRY CURETTE, HARDY, ANGLED DOWN; SURGICAL CURETTE

SYMMETRY SURGICAL INC. SYMMETRY CURETTE, HARDY, ANGLED DOWN; SURGICAL CURETTE
Model Number 80-1345
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Complainant alleges "a 55-year-old female patient was treated for endonasal excision of a pituitary microadenoma in the context of cushing's disease.The curette used to remove part of the pituitary adenoma broke inside the patient's nasal cavity.The surgeon was able to retrieve the piece, with difficulty.".
 
Additional Manufacturer Narrative
The part has just been returned, and will be evaluated soon.The investigation is ongoing.Once additional relevant information is available it will be submitted in a supplemental report.
 
Additional Manufacturer Narrative
The actual device was returned and evaluated.Based on the lot code of the device, it was manufactured in october 1994.Therefore it has been in use for over 25 years.This duration of use aligns with the significant wear and tear observed on the device.The root cause is normal wear and tear of a device at end of life.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
SYMMETRY CURETTE, HARDY, ANGLED DOWN
Common Device Name
SURGICAL CURETTE
Manufacturer (Section D)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer Contact
terry hall
3034 owen drive
antioch, TN 37013
6166987100
MDR Report Key22469550
Report Number3007208013-2025-00033
Device Sequence Number11830231
Product Code FZS
UDI-Device Identifier00887482030707
UDI-Public00887482030707
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80-1345
Device Lot Number9410N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale